Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 9, 2004, 3:46 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 59 min. 40 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2004, 3:46 PM MDT (21:46 UTC)
- Expired
- Jun 9, 2004, 4:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Arapahoe County, CO
The radar
The Denver radar (KFTG), 8 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | HAIL 0.75 | 4 S Manila Village, CO | |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:15 PM MDT | TORNADO | 5 N Bennett, CO | NORTH OF BENNETT BETWEEN BENNETT AND PROSPECT VALLEY |
| Jun 9, 4:35 PM MDT | TORNADO | 10 N Byers, CO | VERY WEAK TORNADO BUT NOT A GUSTNADO. MULTIPLE VORTICES. |
| Jun 9, 4:35 PM MDT | TORNADO | 10 N Byers, CO | VERY WEAK TORNADO BUT NOT A GUSTNADO. MULTIPLE VORTICES. |
| Jun 9, 4:35 PM MDT | TORNADO | 10 N Byers, CO | VERY WEAK TORNADO BUT NOT A GUSTNADO. MULTIPLE VORTICES. |
| Jun 9, 4:35 PM MDT | TORNADO | 10 N Byers, CO | VERY WEAK TORNADO BUT NOT A GUSTNADO. MULTIPLE VORTICES. |
| Jun 9, 4:35 PM MDT | TORNADO | 10 N Byers, CO | VERY WEAK TORNADO BUT NOT A GUSTNADO. MULTIPLE VORTICES. |
| Jun 9, 4:35 PM MDT | TORNADO | 10 N Byers, CO | VERY WEAK TORNADO BUT NOT A GUSTNADO. MULTIPLE VORTICES. |
| Jun 9, 4:35 PM MDT | TORNADO | 10 N Byers, CO | VERY WEAK TORNADO BUT NOT A GUSTNADO. MULTIPLE VORTICES. |
| Jun 9, 4:35 PM MDT | TORNADO | 10 N Byers, CO | VERY WEAK TORNADO BUT NOT A GUSTNADO. MULTIPLE VORTICES. |
| Jun 9, 4:35 PM MDT | TORNADO | 10 N Byers, CO | VERY WEAK TORNADO BUT NOT A GUSTNADO. MULTIPLE VORTICES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:40 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438 WUUS55 KBOU 092146 SVRBOU COC001-005-092245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 345 PM MDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 445 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF WATKINS...OR ABOUT 19 MILES EAST OF DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...EASTERN AURORA...BENNETT...COUNTRY GARDENS...MANILA VILLAGE...STRASBURG AND WATKINS. HAIL UP TO 1.5 INCHES IN DIAMETER IS STILL POSSIBLE FROM THIS STORM. HAIL AS LARGE AS 2.25 INCHES IN DIAMETER OCCURRED WITH THIS STORM EARLIER THIS AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN COLORADO. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3962 10469 3959 10432 3999 10413 3995 10448 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:00 PM MDT, 46 minutes earlier.
Area forecast discussion, Jun 9, 3:00 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT WED JUN 9 2004 .SHORT TERM...TGT-THU...FCST SOUNDINGS SHW LARGE CAPES ACRS THE PLAINS THIS ERLY THIS EVE WITH 2600J/KG AT AKO...THUS SVR WX WILL BE LIKELY. TSTMS OVR URBAN CORRIDOR WILL END EARLY THIS EVE AS FOCUS OF CONVECTION MOVES FARTHER TO E OVR PLAINS. UPR TROF WILL MOVE ACRS STATE WITH DOWNSLOPE FLO DVLPG ALONG ERN SLPS AND SPRDG E OVR PLAINS ON THU. THIS WILL DRY...COOL AND STABILIZE THE AIR MASS ACRS THE AREA WITH ONLY SUM LINGERING ISOLD TSTMS OVR THE NE CORNER. TEMPS WILL REMAIN NEAR SEASONAL NORMS. WILL MAKE ONLY SML ADJUSTMENT TO MOS TEMP GUIDANCE. .LONG TERM DISCUSSION...TIMING AND TRENDS APPEAR ON TRACK SO NOT MANY CHANGES ANTICIPATED THROUGH THE LONG TERM. MDLS DEPICT A DRIER ZONAL FLOW OVR COLORADO THURSDAY NIGHT AND FRIDAY. ASIDE FM SOME ISOLD POPS FOR ZONES 48>50...WILL REMOVE ISOLATED THUNDERSTORMS FM THE RMNDR OF THE CWFA...AS AMS APPEARS TO BE QUITE DRY WEST OF THE SURFACE THETA-E RIDGE AXIS AND GOOD UPPER LEVEL SUBSDENCE IN PLACE. GFS AND ECMWF STILL BRING ANOTHER WEAK TROF OVER COLORADO SATURDAY NIGHT ...WITH A WEAK FRONT SLIPPING INTO THE REGION ON SUNDAY. MDLS ARE NOT AS GENEROUS WITH QPF ON SUNDAY. WILL MAINTAIN ISOLD POPS ALREADY IN THE FCST. ECMWF AND GFS START TO DIVERGE INTO NEXT WEEK WITH THE ECMWF SHOWING MORE RIDGING OVER THE STATE WHILE THE GFS MAINTAINS A LESS AMPLIFIED UPR RIDGE FURTHER TO THE WEST AND A NWLY FLOW OVR COLORADO. GFS ALSO SHOWING PCPN ALONG THE FRONT RANGE EACH DAY. WITH INCONSISTENCIES DEVELOPING BY THE EARLY PART OF NEXT WEEK I WILL HOLD ON ADDING ANY MORE POPS TO THE THE FCST AT THIS TIME. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GARD/COOPER
Hazardous weather outlook, Jun 9, 10:49 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1049 AM MDT WED JUN 09 2004 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1049 AM MDT WED JUN 09 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE URBAN CORRIDOR AND NORTHEASTERN PLAINS OF COLORADO AGAIN DURING THE AFTERNOON AND EVENING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL INITIALLY FORM OVER THE HIGHER TERRAIN OF THE EASTERN FOOTHILLS AND PALMER DIVIDE DURING THE EARLY AFTERNOON AND SPREAD EASTWARD OVER THE URBAN CORRIDOR AND NORTHEASTERN PLAINS FROM MID AFTERNOON INTO THE EVENING. PLENTIFUL LOW LEVEL MOISTURE OVER THE PLAINS WILL BE MAINTAINED BY PERSISTENT UPSLOPE WINDS. AFTERNOON HEATING WILL MAKE THIS MOIST AIR MASS UNSTABLE WITH STRONG CONVECTIVE DEVELOPMENT. STORMS OVER THE MOUNTAINS WILL PRODUCE GUSTY WINDS AND LIGHTNING BUT LITTLE OR NO RAIN. FROM THE FOOTHILLS EASTWARD THE MAIN THREAT WILL BE LARGE HAIL...HEAVY RAIN AND POSSIBLE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY EARLY TO MID AFTERNOON. GARD/COOPER
In the hours before
Local storm report, Jun 9, 2:22 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
222 PM MDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 5 NE CONIFER 39.57N 105.23W
06/09/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
FBLocal storm report, Jun 9, 2:58 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
258 PM MDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL LAKEWOOD 39.70N 105.11W
06/09/2004 1.00 INCH JEFFERSON CO TRAINED SPOTTER
HAMDEN AND WADSWORTH
0238 PM HAIL KEN CARYL 39.58N 105.11W
06/09/2004 1.00 INCH JEFFERSON CO AMATEUR RADIO
HAIL LASTED FOR 20 MINUTES
0217 PM HAIL 5 NE CONIFER 39.57N 105.23W
06/09/2004 0.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
FBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:07 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 113 min |
| Jun 8, 7:58 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 47 min |
| Jun 8, 8:40 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 65 min |
| Jun 8, 8:51 PM MDT | Flash Flood Warning | BOU | Adams, Denver, Jefferson | 3 hr |
| Jun 8, 9:19 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 56 min |
| Jun 9, 1:55 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 50 min |
| Jun 9, 2:34 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 56 min |
| Jun 9, 2:48 PM MDT | Tornado Warning | BOU | Arapahoe, Denver, Jefferson | 42 min |
| Jun 9, 2:49 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 56 min |
| Jun 9, 2:51 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 54 min |
| Jun 9, 3:32 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 58 min |
| Jun 9, 4:18 PM MDT | Tornado Warning | BOU | Adams | 42 min |
| Jun 9, 4:39 PM MDT | Flash Flood Warning | BOU | Douglas | 3 hr |
| Jun 9, 4:43 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 62 min |
| Jun 9, 4:57 PM MDT | Tornado Warning | BOU | Adams | 63 min |
| Jun 9, 5:08 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 52 min |
| Jun 9, 5:46 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 59 min |
| Jun 9, 5:52 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 53 min |
| Jun 9, 5:59 PM MDT | Tornado Warning | BOU | Morgan | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.